Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 177, NWS Tulsa, OK

June 30, 2016Rogers County, Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2016, 7:26 PM CDT for Rogers County, Tulsa County, Wagoner County, Oklahoma. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2016, 7:26 PM CDT (00:26 UTC)
Expired
Jun 30, 2016, 7:39 PM CDT
In force
13 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1476 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

702 
WUUS54 KTSA 010026
SVRTSA
OKC131-143-145-010115-
/O.NEW.KTSA.SV.W.0177.160701T0026Z-160701T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT THU JUN 30 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN WAGONER COUNTY IN NORTHEASTERN OKLAHOMA...
  EASTERN TULSA COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 815 PM CDT

* AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OWASSO...
  MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TULSA...                          BROKEN ARROW...
  OWASSO...                         BIXBY...
  JENKS...                          COWETA...
  CATOOSA...                        COLLINSVILLE...
  VERDIGRIS...                      ONETA...
  TURLEY...                         

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 224 AND 242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3633 9595 3638 9574 3595 9553 3592 9592
TIME...MOT...LOC 0026Z 343DEG 23KT 3628 9582 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
927 
WWUS54 KTSA 010039
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT THU JUN 30 2016

OKC131-143-145-010049-
/O.CAN.KTSA.SV.W.0177.000000T0000Z-160701T0115Z/
ROGERS OK-WAGONER OK-TULSA OK-
739 PM CDT THU JUN 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER AND EASTERN TULSA COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3633 9595 3638 9574 3595 9553 3592 9592
TIME...MOT...LOC 0039Z 343DEG 23KT 3620 9579 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:11 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 30, 6:11 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
611 PM CDT THU JUN 30 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered TSRA to impacts mainly KBVO this evening...with less
coverage across NW AR that warrants a VCTS for a few hours early
in the TAF period for those sites. MVFR vsbys will prevail where
thunder occurs...with VFR cigs. Periodic chances for storms
during the remainder of the TAF period will be handled with prob
groups across the NE OK and NW AR sites as development will be
focused in the vicinity of a cold front that will linger across
the area through tomorrow.

&&

.PREV DISCUSSION... /Issued 257 PM CDT THU JUN 30 2016/

DISCUSSION...
A cold front currently across central Kansas will try to move into
northeast Oklahoma Tonight into Friday increasing the chances
of showers and thunderstorms across areas north of Interstate 40
into Friday. Subtle shortwaves embedded in the decaying northwesterly
flow aloft will also aid in the development of these scattered showers
and thunderstorms. The chances of showers and thunderstorms will
continue on Saturday as the frontal boundary lifts back north to near
the Kansas/Oklahoma border. These chances will mainly be north of
highway 412.

Better chances of showers and thunderstorms arrive Saturday night and
continue into Independence Day as a more significant mid-level shortwave
moves out of the southwest United States and across the plains. Showers
and thunderstorms will linger into Tuesday as an associated frontal
boundary lingers in the vicinity.

Dry weather is expected Wednesday into Thursday as high pressure aloft
builds in the area. Temperatures will warm as well with high temperatures
around 100 degrees possible Wednesday and especially on Thursday.

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

AVIATION...23
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT THU JUN 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
446 PM CDT THU JUN 30 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON AND CONTINUING THROUGH THIS EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
    ONSET...ONGOING...BUT DIMINISHING THIS EVENING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP LATE
THIS AFTERNOON ACROSS THE HIGHER TERRAIN LOCATIONS OF NORTHWEST
ARKANSAS...AND ACROSS SOUTHERN KANSAS AHEAD OF A WEAK FRONTAL
BOUNDARY. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST IN AREAS
OF NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER...AND ACROSS
NORTHWEST ARKANSAS IN THE FORM OF DAMAGING DOWNBURST WINDS.

HEAT INDEX VALUES APPROACHING 100 DEGREES IN MANY AREAS THIS
AFTERNOON WILL LESSEN THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL
      ...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS THE FRONTAL BOUNDARY
REMAINS NEAR THE AREA. ADDITIONAL THUNDERSTORM POTENTIAL WILL
EXIST OVER THE REGION AS THE BOUNDARY INTERACTS WITH AN UPPER DISTURBANCE
LATE SATURDAY AND SUNDAY. DANGEROUS HEAT POTENTIAL WILL EXIST
SOUTH OF THE BOUNDARY...AND AWAY FROM ANY STORMS OVER THE WEEKEND INTO
EARLY NEXT WEEK.

FOR THE MIDDLE TO LATTER PORTION OF NEXT WEEK...RISING MID LEVEL
HEIGHTS AND TEMPS WILL LIKELY BRING AN END TO THE DAILY THUNDERSTORM
CHANCES...WITH DANGEROUS HEAT BECOMING MORE WIDESPREAD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 30, 6:16 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT THU JUN 30 2016

OKZ054-055-010000-
WASHINGTON OK-OSAGE OK-
616 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND CENTRAL
WASHINGTON COUNTIES UNTIL 700 PM CDT...

AT 615 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BARTLESVILLE... MOVING SLOWLY SOUTH AT 5 MPH. OTHER STRONG STORMS
WERE DEVELOPING ON THE OUTFLOW NEAR BARTLESVILLE FROM THE SEVERE
STORM OVER NORTHEAST OSAGE COUNTY. THE ACTIVITY WILL CONTINUE TO
REDEVELOP TOWARD THE SOUTH ALONG WITH THE OUTFLOW.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   DEWEY...
BARNSDALL...                      OCHELATA...

LAT...LON 3688 9605 3689 9581 3656 9581 3656 9617
TIME...MOT...LOC 2315Z 339DEG 6KT 3675 9593
Special weather statement, Jun 30, 6:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT THU JUN 30 2016

OKZ054-059-302345-
PAWNEE OK-OSAGE OK-
620 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES UNTIL 645 PM CDT...

AT 620 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
KAW CITY...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX...                        SHIDLER...
RALSTON...                        BURBANK...
SOUTHERN KAW LAKE...              APPERSON...

LAT...LON 3669 9700 3668 9694 3673 9691 3675 9686
      3674 9683 3676 9682 3680 9665 3646 9666
      3653 9700 3653 9696 3655 9692 3655 9690
      3657 9689 3660 9692 3658 9698 3659 9701
TIME...MOT...LOC 2320Z 275DEG 15KT 3662 9692
Special weather statement, Jun 30, 6:40 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT THU JUN 30 2016

OKZ054-055-060-061-010030-
ROGERS OK-TULSA OK-WASHINGTON OK-OSAGE OK-
640 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA
COUNTIES UNTIL 730 PM CDT...

AT 639 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED
NEAR OCHELATA...MOVING SOUTHEAST AT 15 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SKIATOOK...                       COLLINSVILLE...
OOLOGAH...                        RAMONA...
OCHELATA...                       AVANT...
VERA...                           WOLCO...

LAT...LON 3646 9562 3625 9614 3655 9614 3666 9589
TIME...MOT...LOC 2339Z 331DEG 12KT 3655 9600
Special weather statement, Jun 30, 7:00 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT THU JUN 30 2016

OKZ054-055-060-061-067-010045-
ROGERS OK-TULSA OK-WAGONER OK-WASHINGTON OK-OSAGE OK-
700 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...EASTERN
OSAGE...SOUTHERN WASHINGTON...NORTHWESTERN WAGONER AND NORTHEASTERN
TULSA COUNTIES UNTIL 745 PM CDT...

AT 700 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF TALALA TO 3 MILES NORTHEAST OF
COLLINSVILLE TO 3 MILES NORTHWEST OF SKIATOOK. MOVEMENT WAS SOUTHEAST
AT 30 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA...                          BROKEN ARROW...
CLAREMORE...                      OWASSO...
BIXBY...                          COWETA...
SKIATOOK...                       CATOOSA...
COLLINSVILLE...                   VERDIGRIS...
INOLA...                          SPERRY...
OOLOGAH...                        VERA...
TURLEY...                         ONETA...
TIAWAH...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 222 AND 254.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3627 9543 3625 9544 3617 9544 3602 9553
      3601 9595 3642 9609 3650 9590 3657 9581
TIME...MOT...LOC 0000Z 328DEG 25KT 3649 9576 3641 9581 3640 9605
Special weather statement, Jun 30, 7:11 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT THU JUN 30 2016

OKZ054-059-010045-
PAWNEE OK-OSAGE OK-
711 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND CENTRAL PAWNEE
COUNTIES UNTIL 745 PM CDT...

AT 710 PM CDT...DOPPLER RADAR DETECTED A LARGE CLUSTER OF
THUNDERSTORMS OVER WESTERN OSAGE COUNTY...MOVING SOUTH AT 10 TO
20 MPH. WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HOMINY...                         CLEVELAND...
FAIRFAX...                        SHIDLER...
WYNONA...                         RALSTON...
OSAGE...                          BURBANK...
BLACKBURN...                      SKEDEE...
SOUTHERN KAW LAKE...              WEBB CITY...
APPERSON...                       PERSHING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3670 9703 3669 9693 3672 9692 3675 9689
      3674 9683 3677 9682 3678 9675 3683 9675
      3684 9673 3658 9623 3620 9642 3651 9702
      3653 9698 3655 9690 3658 9689 3660 9692
      3658 9698 3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 0010Z 342DEG 27KT 3659 9669
Local storm report, Jun 30, 7:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     COLLINSVILLE            36.36N 95.84W
06/30/2016  E70 MPH          TULSA              OK   TRAINED SPOTTER

            ESTIMATED 70MPH WIND GUST AT COLLINSVILLE HIGH SCHOOL.
            TIME ESTIMATED BY RADAR.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:00 PM CDTSpecial Weather StatementTSARogers, Tulsa45 min
Jun 30, 7:06 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner, Washington24 min
Jun 30, 7:11 PM CDTSpecial Weather StatementTSAOsage34 min
Jun 30, 7:42 PM CDTSpecial Weather StatementTSARogers, Tulsa33 min
Jul 1, 6:50 AM CDTAreal Flood AdvisoryTSAPawnee3 hr
Jul 1, 7:17 AM CDTFlash Flood WarningTSAPawnee4 hr
Jul 1, 5:05 PM CDTSpecial Weather StatementTSAAdair25 min
Jul 1, 5:41 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jul 1, 6:27 PM CDTSpecial Weather StatementTSAMayes33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.